Skip to main content

metronidazole

Is bacterial vaginosis to blame for this excess discharge?

Anonymous asks:

Hi, I was recently treated for some sort of bacterial infection in the vagina with metronidazole pills that I took twice a day for a week. Toward the last couple of days of treatment, my discharge came out in long, oozing strings pretty much every time I sat down to go to the bathroom. It was pretty gross! I figured it had something to do with everything being cleared out, but it still lasted for a day or two after I stopped treatment. Now, I've been off of the antibiotics for nearly a week, and I'm still noticing a little bit more discharge than I would probably want. Is there kind of an adjustment period here? Did the medication not fully treat the problem...or did it cause ANOTHER one?

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.